NOTICE OF SERVICE INTERRUPTION: Website request forms will be out of service during the maintenance window from 7:30PM-9:30PM Saturday May 21st. We apologize for any inconvenience.

County Agencies Warning Community about Fentanyl in Counterfeit Drugs

Share on Facebook Share on Twitter

Opiods

San Bernardino County Fire and San Bernardino County Sheriff's departments are warning the public about an increase in Fentanyl overdoses among high school teens who think they are purchasing prescription drugs.

Both agencies have seen a rise in the circulation of M-30 pill (Oxycodone). Called "percs" or "oxys," the counterfeit pills are laced with deadly fentanyl, causing overdose deaths.

Fentanyl is estimated to be 25-50 times stronger than heroin and 50-100 times stronger than morphine. About 2-3 milligrams of fentanyl (the size of 5-7 grams of salt) can be lethal.

According to San Bernardino County Fire, "Drug dealers are mixing Fentanyl with other drugs like Oxy and Xanax, and you can’t tell the pill has this deadly drug. Fentanyl can be made into powder form, pills, capsules, solutions, or put on blotter papers."

What does a Fentanyl Overdose look like? The person will show these symptoms:

• Breathe slowly, or stop breathing

• Be drowsy or unresponsive

• Be snoring and you’re unable to wake them

• Have small or pinpoint pupils

If you see these signs, immediately call 911 and say the person is suspected of having a fentanyl overdose. The longer you wait to call the less likely the person will survive. Learn more on the County's Opioid Response Initiative website. The Substance Abuse Treatment Line is 1-909-294-3813.